MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343603
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, from data obtained from the national joint registry (uk) for twenty thousand sixty three (20063) patients who underwent primary implantation of thr - smith and nephew components comprising a cementless polarstem and a combination of several femoral heads, liners and cups between 23-jul-2007 and 19-sep-2021, a total of two hundred thirty one (231) hips were revised due to several reasons, which were accounted for a total of two hundred sixty nine (269) preoperative diagnosis.From these, two (2) were indicated due to dissociation of the acetabular liner.The specific details in regards of the identity of the explanted components and the ones implanted in exchange are not known.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The devices were not returned for evaluation and the reported events could not be confirmed.The clinical/medical investigation concluded that, no relevant supporting clinical information could be provided to assist with this clinical investigation as the data collected from the national joint registry of the united kingdom.Per case details, no further information is available.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Should any additional clinical information be provided this complaint will be re-evaluated.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, surgical technique or size of devices.The contribution of the devices to the reported events could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
A2: age or date of birth, a3: sex d4: catalog #, lot #, expiration date, unique identifier (udi) # d6: if implanted, give date d7: if explanted, give date.D11: concomitant medical products and therapy dates h4: device manufacture date.Results of investigation: this complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.B3: date of event b5: describe event or problem d1: brand name, g5: 510 (k) e1: name and address.H6: health effect - clinical code.
 
Event or Problem Description
It was reported that, after a left thr index surgery performed on 1-may-2017 to address osteoarthritis symptoms, the patient experienced a dislocation/subluxation and infection that made necessary a revision surgery on 03-apr-2020.During this procedure, the femoral head and femoral steam were explanted and replaced with similar devices.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem and an r3 shell and that required a revision surgery due to specific reasons.As such, no further information will be available.

Brand Name
OXINIUM FEM HD 12/14 36 MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14715764
Report Number1020279-2022-03026
Device Sequence Number12070539
Product Code LZO
UDI-Device Identifier03596010000675
UDI-Public03596010000675
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343603
Device Catalogue Number71343603
Device Lot Number17BM11466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/20/2022
10/25/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/04/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLARSTEM STEM STD TI/HA 4 NON-CEM, LOT#:B1613390; R3 0 DEG XLPE ACET LNR 36MM X 54MM, LOT#:16JM01018; R3 3 HOLE HA CTD ACET SHELL 54MM, LOT#:17AM03016; UNKN. POLARSTEM CEMENTLESS (TI/HA)
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age58 YR
Patient SexMale